Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 20, 2021, 3:49 PM EDT for Seminole County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2021, 3:49 PM EDT (19:49 UTC)
- Expired
- Aug 20, 2021, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 56 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407
WWUS82 KMLB 201949
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
349 PM EDT Fri Aug 20 2021
FLZ045-202030-
Orange FL-
349 PM EDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of southeastern Orange
County through 430 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm over
Christmas, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wedgefield, Bithlo, Christmas and Lake Hart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Torrential
rainfall is also occurring with this storm and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2861 8111 2859 8095 2856 8093 2854 8093
2854 8094 2853 8094 2853 8092 2852 8092
2852 8091 2835 8093 2835 8123
TIME...MOT...LOC 1948Z 015DEG 9KT 2854 8103
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WeitlichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 10:11 AM EDT, 5 hours 38 minutes earlier.
Area forecast discussion, Aug 20, 10:11 AM EDT, 5 hours 38 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1011 AM EDT Fri Aug 20 2021 .UPDATE... ...High Risk For Life-Threatening Rip Currents Today... Current-Tonight...A very quiet start to the day, with clear skies and dry conditions present across the area. Tropical Storm Henri churns well offshore from the FL Peninsula, with coastal impacts from the system arriving today, namely a high risk of rip currents at all area beaches and increasing swell over the Atlantic waters. Drier air over the region has inhibited shower and storm formation in central FL the last few days, with today remaining similar. PW range from 1.45" near Lake Okeechobee to 1.80" in coastal Volusia County this morning. By the afternoon, shower coverage is expected to only slightly increase along the sea breeze, with scattered showers and storms by the mid afternoon as it progresses inland. Most favorable setup once again will be across the interior generally west of I-4 through the mid to late afternoon. Most activity is expected to dissipate soon after sunset this evening. Temperatures will climb to the low 90s at the coast to mid 90s inland, reaching towards 95-97F in portions of Lake and western Orange counties. The slightly drier air will keep dewpoints from soaring, but still heat index values will approach 105-106 by mid afternoon. && .AVIATION... VFR. Cumulus field will increase in the late morning, prompting isolated to scattered showers and thunderstorms to move inland along the sea breeze. Vicinity mention for interior terminals should suffice, with the potential addition of TEMPO TSRA for MCO westward by the early afternoon. && .MARINE... Today-Tonight...(previous) Difficult to ascertain the magnitude of swell from T.S. Henri headed toward the local Atlantic waters, given lack of wave height data at buoy 41010. Based on a nearly 3ft swell ongoing at buoy 41009 and the center position of T.S. Henri (near 30N 73W) will assume that some 4ft swells are already in the outer waters and show a steady increase through this afternoon/early evening to 3-4ft near shore and 5-6ft well offshore. This is about a foot above wave model guidance, and will necessitate a Cautionary Statement for the Volusia/Brevard waters from 20-60nm offshore for this afternoon and early evening. It will also bring a High Risk for dangerous rip currents this afternoon, which is expected to linger into Saturday. && .PRELIMINARY POINT TEMPS/POPS... DAB 93 77 93 75 / 30 20 50 30 MCO 96 77 95 76 / 30 20 50 30 MLB 92 77 92 76 / 20 10 40 30 VRB 93 75 93 74 / 20 10 30 10 LEE 96 77 95 77 / 30 20 40 10 SFB 95 77 95 76 / 30 20 50 30 ORL 95 77 95 76 / 30 20 50 30 FPR 92 75 92 74 / 20 10 30 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Smith LONG TERM....Weitlich AVIATION...Smith
Hazardous weather outlook, Aug 20, 11:47 AM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1147 AM EDT Fri Aug 20 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1147 AM EDT Fri Aug 20 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Chance for showers and lightning storms below normal again today, with coverage ranging from isolated along and near the I-95 corridor to scattered over the interior counties, including western Volusia. The highest coverage is expected during the late afternoon and early evening from about 4 PM through 9 PM. Storm motion today will be slow and erratic, with perhaps a slow drift toward the south and southwest. Wind gusts of 40 to 45 mph, frequent lightning and torrential rainfall will be possible with today's more intense storms. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... A few wind gusts to around 35 knots will be possible over inland lakes west of Interstate 95, mainly during the late afternoon and early evening. .EXCESSIVE HEAT IMPACT... Afternoon heat indices of 101 to 106 degrees are forecast across the region. If engaged in any outdoor activity be sure to remain well hydrated and take frequent indoor rest breaks as needed. Never leave children or pets unattended in a car, even for a short period of time. .RIP CURRENT IMPACT... A high risk of life-threatening rip currents will exist at the central Florida Atlantic beaches today. Entering the surf is not advised today, due to the dangerous rip current conditions that are expected. .WIND AND SEA IMPACT... Swells from distant Tropical Storm Henri are expected to build as high as 5 to 6 feet well offshore the coast of Volusia and Brevard Counties. Small craft venturing well offshore these two counties should exercise caution. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A high risk of dangerous rip currents is expected to continue at the central Florida Atlantic beaches on Saturday, with the risk remaining moderate well into next week. Scattered coverage of lightning storms is expected from Saturday through next week. The greatest chance for storms will be over the interior each afternoon and early evening. Frequent lightning, gusty winds and temporary flooding from torrential downpours will be possible with the most intense storms. Afternoon heat indices should remain between 100 and 105 degrees into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Cristaldi/Smith
In the hours before
Special weather statement, Aug 20, 2:21 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT Fri Aug 20 2021
FLZ041-141-201900-
Coastal Volusia FL-Inland Volusia FL-
221 PM EDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of central Volusia
County through 300 PM EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Daytona Beach Airport, or 9 miles southwest of
Port Orange, moving south at 15 mph.
HAZARD...Wind gusts up to 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Port Orange, New Smyrna Beach, Samsula-Spruce Creek and
Spruce Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Torrential
rainfall is also occurring with this storm and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2912 8122 2914 8104 2888 8096 2885 8120
TIME...MOT...LOC 1820Z 350DEG 13KT 2907 8111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Aug 20, 3:18 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
318 PM EDT Fri Aug 20 2021
FLZ041-045-046-147-202000-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
318 PM EDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of eastern Seminole,
northwestern Brevard, east central Orange and south central Volusia
Counties through 400 PM EDT...
At 318 PM EDT, Doppler radar was tracking a strong thunderstorm near
Geneva, moving south at 10 mph.
HAZARD...Wind gusts up to 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Oviedo, Winter Springs, Wedgefield and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Torrential
rainfall is also occurring with this storm and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2885 8099 2879 8097 2879 8096 2842 8088
2855 8127 2886 8120
TIME...MOT...LOC 1918Z 353DEG 9KT 2878 8108
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Aug 20, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
349 PM EDT Fri Aug 20 2021
FLZ045-202030-
Orange FL-
349 PM EDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of southeastern Orange
County through 430 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm over
Christmas, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wedgefield, Bithlo, Christmas and Lake Hart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Torrential
rainfall is also occurring with this storm and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2861 8111 2859 8095 2856 8093 2854 8093
2854 8094 2853 8094 2853 8092 2852 8092
2852 8091 2835 8093 2835 8123
TIME...MOT...LOC 1948Z 015DEG 9KT 2854 8103
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:27 AM EDT | Rip Current Statement | MLB | Volusia | 24 hr |
| Aug 20, 5:03 AM EDT | Rip Current Statement | MLB | Volusia | 39 hr |
| Aug 20, 2:21 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| Aug 20, 3:18 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Aug 20, 4:31 PM EDT | Special Weather Statement | MLB | Osceola | 44 min |
| Aug 20, 4:59 PM EDT | Special Weather Statement | MLB | Orange | 31 min |
| Aug 20, 5:33 PM EDT | Special Weather Statement | MLB | Osceola | 27 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.